SMITH & NEPHEW, INC. MI TRIAL FEM HEAD 36 +0; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Back to Search Results |
| Model Number |
71369721 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/09/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case(b)(4).
Event or Problem Description
It was reported that, during thr surgery, one of inner locking tabs to mi trial fem head 36 +0 broke off during extraction from neck.The procedure was able to be completed with the same device.Surgery was not delayed.Patient was not harmed.
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the return product confirms multiple scratches burrs and deep gouges in the plastic on the outer and inner surface of the trial.Also the visual confirms one of the inner tabs is broken off, confirming the stated failure mode.The broken piece was not returned.This device shows signs of extreme wear and use.A review of complaint history of the previous 12 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.As the device broke and it cannot longer fit its purpose, the contribution of the device to the reported event could be corroborated.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.